MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048874
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A visual inspection was conducted on the picture provided by customer, and issue reported " leak - device leak - cuff" was observed by considering that the et tube,cf,8.0, immersed in a water container, with bubbles on the surface.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "on the morning of (b)(6) 2021, during the operation, the cuff was found to be leaking.After testing it in the water, the cuff was really leaking.Therefore, the doctor replaced with new one and no impact on patient".No patient involvement reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10116 et tube, cf, 8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample appears typical.Functional inspection was performed to attempt to inflate and deflate the cuff on the returned et tube.A lab inventory syringe was filled with air and then connected to the pilot balloon.Using hand pressure, air was injected through the valve.Upon injection of air, the balloon cuff was not able to stay fully inflated.The balloon cuff was able to properly deflate.The sample was submerged under water in order to detect any holes or leaks.Upon injection of air, a hole was found in the balloon cuff which kept it from fully inflating.No other defects or anomalies were observed.The ifu for this product states: "the tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuff has not become over-inflated.The tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." "deflate cuff prior to repositioning the tube.Movement of the tube with the cuff inflated could result in patient injury or in damage to the cuff requiring a tube change." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, it appears that unintentional user error caused or contributed to this event.

Brand Name
HUDSON ET TUBE,CF,8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11229567
Report Number3003898360-2021-00037
Device Sequence Number3286005
Product Code BTR
UDI-Device Identifier14026704616531
UDI-Public14026704616531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2024
Device Model NumberIPN048874
Device Catalogue Number5-10116
Device Lot Number73F1900066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.